MAUDE Adverse Event Report: ARTHREX, INC. PIN DRIVER ATTACHMENT 0.8-4.0 MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. PIN DRIVER ATTACHMENT 0.8-4.0 MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number PIN DRIVER ATTACHMENT 0.8-4.0 MM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a recon procedure the device pulled out bits of the wires.No part of the device broke off.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update 17-feb-2022: it was confirmed that the guide wires were torn.
 
Additional Manufacturer Narrative
The reported event was confirmed as the suppliers evaluation revealed a broken anti-rotation pin between connector and outer sleeve which allows the attachment to rotate.The attachment was produced in 2017 and therefore 5 years in use.Considering the age of the device, the reported event is most likely due to wear and tear.

Brand Name
PIN DRIVER ATTACHMENT 0.8-4.0 MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key13621341
Report Number1220246-2022-04541
Device Sequence Number5289049
Product Code HWE
UDI-Device Identifier00888867110977
UDI-Public00888867110977
Combination Product (Y/N)N
Initial Reporter CountryKE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberPIN DRIVER ATTACHMENT 0.8-4.0 MM
Device Catalogue NumberAR-600PD-3
Device Lot Number10144565
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer02/09/2022
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date05/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown